MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-40E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Injury (2348)
Date of Event 09/04/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: tritanium revision acetabular; cat#509-02-56e; lot#mjexlr; delta un.Fem hd 40mm r40 16/18; cat#6519-1-040; lot#32720601; uni adaptor sleeve v40 ti; cat#6519-t-204; lot#29377803; it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.An event regarding infection involving a trident liner was reported.The event was confirmed by medical review.Method & results: product evaluation and results: not performed as no product were returned.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant revealed " on (b)(6) 2003 she underwent a primary left total hip arthroplasty for which an operative report describes spinal anesthesia and an anterolateral approach for a diagnosis of degenerative joint disease of the left hip.At an office visit of (b)(6) 2005, she was noted to be "doing fairly well with left total hip arthroplasty".On an office visit of (b)(6) 2010, she was noted to have left hip and groin pain, increased in the last few days.Pain with hip motion was noted and the x-ray was reported as, "may be a little bit of increased lucency over the acetabulum compared to previously noted.".On (b)(6) 2010 a revision of the left total hip arthroplasty was performed with a diagnosis of probable loose acetabular component.An operative report describes general anesthesia and the use of the previous incision.It was noted that two aspirations had a negative culture over the last several weeks.The femoral stem had no evidence of loosening at surgery.The report states, "a tamp on the bottom of the acetabulum.Pressure on it.Indeed loose".The cup was removed "with much difficulty".At an office visit of (b)(6) 2010 the notes state, "a lot of pain.Intense erythema; warm and tender; admit".On (b)(6) 2010 an operative report describes general anesthesia for an incision and drainage and debridement of an infected left total hip arthroplasty.The surgery included a change of the poly liner and biolox head to the same components.Culture results from the office were not yet available,.On (b)(6) 2010 a post-operative visit noted that cultures were (b)(6) and the patient was now three weeks into treatment.X-ray printouts include a (b)(6) 2003 mri of the lumbosacral spine with multiple images.X-rays dated (b)(6)2006 include an ap and lateral of the left uncemented total hip arthroplasty with no screws in the acetabulum, nominal position, and the hip is reduced.A series dated (b)(6)2010 is six ap's of the left hip, some with a needle in the joint and arthrogram dye, which are unchanged and no pathology is noted.X-rays dated (b)(6) 2010 include four ap's and one lateral of the left hip demonstrating the same stem and a larger, more radiodense head.There are no screws in the acetabulum and there is a larger acetabular shell.The hip is reduced and some of the x-rays demonstrate a drain in situ.A series dated (b)(6) 2010 is an ap and lateral of the left hip, which has a 2 millimeter lucency in charnley zone i and 3 millimeters of lucency in zones ii and iii.Otherwise, they are unchanged.An x-ray dated (b)(6) 2010 is a chest x-ray.A (b)(6) 2010 ap and lateral of the left hip are unchanged, and an ap of the left with a needle in the joint is also noted.An x-ray series dated (b)(6) 2011 includes an ap and lateral of the left hip, and two ap's with a needle in the joint, which are also unchanged." product history review: review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for this lot and sterile lot referenced.Conclusions: the reported event of infection of the trident liner was confirmed by medical review but root cause cannot be determined.The clinician states, ¿ on (b)(6) 2010 a post-operative visit noted that cultures were positive for (b)(6) and the patient was now three weeks into treatment.There is no examination of the explanted components available and no description of the explanted acetabular shell in the operative report.With multiple injections and aspirations of the hip the possibility of introducing (b)(6) cannot be ruled out.The alleged failure of biologic fixation in this patient with chronic pain related to her left knee, lumbosacral spine, greater trochanter, and si joint areas can best be ascribed to (b)(6) infection first noted two weeks after her revision surgery.There is no evidence that factors of faulty prosthetic design, manufacturing, or materials were responsible for the revision surgery performed more than seven years post­ implantation.Review of these additional x-ray printouts does not alter the conclusion of my initial report of (b)(6) 2012." no further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Device not available.
 
Event or Problem Description
Based on medical records received noted that " on (b)(6) 2010, an operative report describes general anesthesia for an incision and drainage and debridement of an infected left total hip arthroplasty.".

Brand Name
TRIDENT 0 DEG INSERT 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7847244
Report Number0002249697-2018-02778
Device Sequence Number11080590
Product Code LPH
UDI-Device Identifier07613327025323
UDI-Public07613327025323
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2010
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2015
Device Catalogue Number623-00-40E
Device Lot NumberMJKMWM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient Weight80